Alert archive / Nevada / Winter Storm Warnings in 2023

Winter Storm Warning 13, NWS Las Vegas, NV

March 26, 2023Clark County, Nye County, Nevada; Inyo County, California

NWS Las Vegas, NV issued this winter storm warning at Mar 26, 2023, 11:44 AM PDT for Clark County, Nye County, Nevada; Inyo County, California. It took effect at Mar 28, 2023, 8:00 AM PDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2023, 11:44 AM PDT (18:44 UTC)
In effect from
Mar 28, 2023, 8:00 AM PDT
Expired
Mar 29, 2023, 11:00 PM PDT
In force
39 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 6.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2023-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2023-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2585 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

273 
WWUS45 KVEF 261844
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
1144 AM PDT Sun Mar 26 2023

CAZ519-272100-
/O.UPG.KVEF.WS.A.0012.230328T0600Z-230330T0000Z/
/O.NEW.KVEF.WS.W.0013.230328T1500Z-230330T0600Z/
Eastern Sierra Slopes-
Including Aspendell
1144 AM PDT Sun Mar 26 2023

...WINTER STORM WARNING IN EFFECT FROM 8 AM TUESDAY TO 11 PM PDT
WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  12 inches between 6000 and 8000 feet. 1 to 2 feet of snow 
  above 8000 feet. Winds gusting as high as 50 mph.

* WHERE...Eastern Sierra Slopes including Whitney Portal and 
  Aspendell.

* WHEN...From 8 AM Tuesday to 11 PM PDT Wednesday.

* IMPACTS...Winter weather conditions will make travel very 
  hazardous or impossible. Heavy snow will increase snow load on 
  area rooftops and structures making them more prone to 
  collapse.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
8 follow-up statements
019 
WWUS45 KVEF 271204
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
504 AM PDT Mon Mar 27 2023

CAZ519-272100-
/O.CON.KVEF.WS.W.0013.230328T1500Z-230330T0600Z/
Eastern Sierra Slopes-
Including Aspendell
504 AM PDT Mon Mar 27 2023

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM TUESDAY TO
11 PM PDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  12 inches between 6000 and 8000 feet. 1 to 2 feet of snow 
  above 8000 feet. Winds gusting as high as 50 mph.

* WHERE...Eastern Sierra Slopes including Whitney Portal and 
  Aspendell.

* WHEN...From 8 AM Tuesday to 11 PM PDT Wednesday.

* IMPACTS...Winter weather conditions will make travel very 
  hazardous or impossible. Heavy snow will increase snow load on 
  area rooftops and structures making them more prone to 
  collapse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
693 
WWUS45 KVEF 272017
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
117 PM PDT Mon Mar 27 2023

CAZ519-281100-
/O.CON.KVEF.WS.W.0013.230328T1500Z-230330T0600Z/
Eastern Sierra Slopes-
Including Aspendell
117 PM PDT Mon Mar 27 2023

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM TUESDAY TO
11 PM PDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 12
  inches between 6000 and 8000 feet. 1 to 2 feet of snow above
  8000 feet. Winds gusting as high as 60 mph.

* WHERE...Eastern Sierra Slopes including Whitney Portal and 
  Aspendell.

* WHEN...From 8 AM Tuesday to 11 PM PDT Wednesday.

* IMPACTS...Winter weather conditions will make travel very
  hazardous or impossible. Heavy snow will increase snow load on
  area rooftops and structures making them more prone to collapse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
136 
WWUS45 KVEF 280809
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
109 AM PDT Tue Mar 28 2023

NVZ019-281630-
/O.EXB.KVEF.WS.W.0013.230329T1200Z-230330T0000Z/
Spring Mountains-Red Rock Canyon-
109 AM PDT Tue Mar 28 2023

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY
ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations of up to 10 inches. Winds gusting as high as 55 
  mph.

* WHERE...Spring Mountains including Mount Charleston.

* WHEN...From 5 AM to 5 PM PDT Wednesday.

* IMPACTS...Travel could become very difficult due to slick and
  snow covered roads. Strong winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food and water in 
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ519-281630-
/O.CON.KVEF.WS.W.0013.230328T1500Z-230330T0600Z/
Eastern Sierra Slopes-
Including Aspendell
109 AM PDT Tue Mar 28 2023

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 11 PM PDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 12
  inches between 6000 and 8000 feet. 1 to 2 feet of snow above
  8000 feet. Winds gusting as high as 60 mph.

* WHERE...Eastern Sierra Slopes including Whitney Portal and
  Aspendell.

* WHEN...From 8 AM this morning to 11 PM PDT Wednesday.

* IMPACTS...Winter weather conditions will make travel very
  hazardous or impossible. Heavy snow will increase snow load on
  area rooftops and structures making them more prone to collapse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
019 
WWUS45 KVEF 281627
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
927 AM PDT Tue Mar 28 2023

CAZ519-290600-
/O.CON.KVEF.WS.W.0013.000000T0000Z-230330T0600Z/
Eastern Sierra Slopes-
Including Aspendell
927 AM PDT Tue Mar 28 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 6 to 12
  inches between 6000 and 8000 feet. 1 to 2 feet of snow above
  8000 feet. Winds gusting as high as 60 mph.

* WHERE...Eastern Sierra Slopes including Whitney Portal and
  Aspendell. 

* WHEN...Until 11 PM PDT Wednesday.

* IMPACTS...Winter weather conditions will make travel very
  hazardous or impossible. Heavy snow will increase snow load on
  area rooftops and structures making them more prone to collapse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ019-290600-
/O.CON.KVEF.WS.W.0013.230329T1200Z-230330T0000Z/
Spring Mountains-Red Rock Canyon-
927 AM PDT Tue Mar 28 2023

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT
WEDNESDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations of up to 10 inches. Winds gusting as high as 55 
  mph.

* WHERE...Spring Mountains including Mount Charleston. 

* WHEN...From 5 AM to 5 PM PDT Wednesday.

* IMPACTS...Travel could be very difficult due to slick and snow
  covered roads. Strong winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
459 
WWUS45 KVEF 290528
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
1028 PM PDT Tue Mar 28 2023

CAZ519-291230-
/O.CON.KVEF.WS.W.0013.000000T0000Z-230330T0600Z/
Eastern Sierra Slopes-
Including Aspendell
1028 PM PDT Tue Mar 28 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 6 to 12
  inches between 6000 and 8000 feet. 1 to 2 feet of snow above
  8000 feet. Winds gusting as high as 60 mph.

* WHERE...Eastern Sierra Slopes including Whitney Portal and
  Aspendell.

* WHEN...Until 11 PM PDT Wednesday.

* IMPACTS...Winter weather conditions will make travel very
  hazardous or impossible. Heavy snow will increase snow load on
  area rooftops and structures making them more prone to collapse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food and water in 
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ019-291230-
/O.CON.KVEF.WS.W.0013.230329T1200Z-230330T0000Z/
Spring Mountains-Red Rock Canyon-
1028 PM PDT Tue Mar 28 2023

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT
WEDNESDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations of up to 10 inches. Winds gusting as high as 55 
  mph.

* WHERE...Spring Mountains including Mount Charleston.

* WHEN...From 5 AM to 5 PM PDT Wednesday.

* IMPACTS...Travel could be very difficult due to slick and snow
  covered roads. Strong winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
026 
WWUS45 KVEF 291219
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
519 AM PDT Wed Mar 29 2023

CAZ519-291830-
/O.CON.KVEF.WS.W.0013.000000T0000Z-230330T0600Z/
Eastern Sierra Slopes-
Including Aspendell
519 AM PDT Wed Mar 29 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Heavy snow. Additional snow accumulations of 4 to 6
  inches. Winds gusting as high as 60 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Winter weather conditions will make travel very
  hazardous or impossible. Heavy snow will increase snow load on
  area rooftops and structures making them more prone to collapse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ019-291830-
/O.CON.KVEF.WS.W.0013.000000T0000Z-230330T0000Z/
Spring Mountains-Red Rock Canyon-
519 AM PDT Wed Mar 29 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON ABOVE 7000 FEET...

* WHAT...Heavy snow above 7000 feet. Total snow accumulations of
  up to 10 inches. Winds gusting as high as 55 mph.

* WHERE...Spring Mountains including Mount Charleston.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Travel could be very difficult due to slick and snow
  covered roads. Strong winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
883 
WWUS45 KVEF 291816
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
1116 AM PDT Wed Mar 29 2023

CAZ519-300000-
/O.CON.KVEF.WS.W.0013.000000T0000Z-230330T0600Z/
Eastern Sierra Slopes-
Including Aspendell
1116 AM PDT Wed Mar 29 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Heavy snow. Additional snow accumulations of 4 to 6
  inches. Winds gusting as high as 60 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Winter weather conditions will make travel very
  hazardous or impossible. Heavy snow will increase snow load on
  area rooftops and structures making them more prone to collapse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ019-300000-
/O.CON.KVEF.WS.W.0013.000000T0000Z-230330T0000Z/
Spring Mountains-Red Rock Canyon-
1116 AM PDT Wed Mar 29 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON ABOVE 7000 FEET...

* WHAT...Heavy wet snow above 7000 feet. Total snow accumulations
  of 8 to 12 inches. Winds gusting as high as 65 mph.

* WHERE...Spring Mountains including Mount Charleston.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Travel could be very difficult due to slick and snow
  covered roads. Strong winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
648 
WWUS45 KVEF 300011
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
511 PM PDT Wed Mar 29 2023

NVZ019-300115-
/O.EXP.KVEF.WS.W.0013.000000T0000Z-230330T0000Z/
Spring Mountains-Red Rock Canyon-
511 PM PDT Wed Mar 29 2023

...WINTER STORM WARNING HAS EXPIRED...

The Winter Storm Warning for the Spring Mountains have been
allowed to expire on time. Additional snow accumulations will be
light, but heavy snow has ended.

$$

CAZ519-300600-
/O.CON.KVEF.WS.W.0013.000000T0000Z-230330T0600Z/
Eastern Sierra Slopes-
Including Aspendell
511 PM PDT Wed Mar 29 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Heavy snow. Additional snow accumulations of 4 to 6
  inches. Winds gusting as high as 60 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Winter weather conditions will make travel very
  hazardous or impossible. Heavy snow will increase snow load on
  area rooftops and structures making them more prone to collapse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 26, 2:00 AM PDT, 9 hours 44 minutes earlier.

Area forecast discussion, Mar 26, 2:00 AM PDT, 9 hours 44 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
200 AM PDT Sun Mar 26 2023

.SYNOPSIS...Cool and slightly unsettled weather will occur today
into Monday morning as a disturbance slides across the Great Basin
producing some light snow showers over the mountains of southern
Nevada followed by brisk north winds tonight and Monday morning. The
next weather system to impact the region will arrive Tuesday and
last through Thursday with another round of heavy snow in the Sierra
and unsettled conditions across the rest of the Desert Southwest.
&&

.SHORT TERM...through Monday.

An area of low pressure centered over the northern Intermountain
region will allow a disturbance to drop down over central Nevada
this afternoon then slide across southern Utah this evening and
overnight. This will lead to scattered light snow showers over
northern Lincoln County...primarily north of Pioche. Brisk north
winds generally 15 to 25 mph will develop behind this disturbance
across much of our forecast area early this evening and will persist
overnight into Monday morning. The HREF and latest NBM indicate
gusts of 30 to 35 mph will occur in the higher terrain and
especially along the lower Colorado River Valley from Laughlin-
Bullhead City to Needles including eastern San Bernardino County and
nearby sections of I-40. Wind speeds will decrease late Monday
morning and become generally light across our region by Monday
afternoon as a weak ridge passes overhead preceding a cold low
pressure system dropping down from the Gulf of Alaska and spinning
up near the Pacific Northwest. Temperatures will reamin around 12-16
degrees below normal across our region today and Monday with highs
generally in the upper 50s and lower 60s across the Mojave Desert
zones.

.LONG TERM...Tuesday through Saturday.

The next weather system of impact for the Desert Southwest will
approach the region on Tuesday. That said, as mentioned in the
previous forecast discussion, model trends have shown a bit of a
slower movement with this system, so precipitation chances on
Tuesday will likely remain confined to the eastern Sierra slopes and
southwestern Great Basin. Moisture associated with this system is
not as robust as the previous few systems, with the ECMWF ensemble
mean only bringing about a half of an inch of PWAT into the Desert
Southwest. Additionally, the trajectory of this system does not
particularly favor spillover into the northern Owens Valley or
southwestern Great Basin. Though some spillover can be expected,
storm total QPF amounts remain below half of an inch. Snow levels
will range from 4500 to 5500 feet through the event, with Lida
Junction forecast to receive between 4 and 6 inches of snow through
the duration of the event. Cannot discount flurries in the Owens
Valley. Otherwise, 6 to 12 inches along the eastern Sierra slopes
between 6000 and 8000 feet, and up to 2 feet at higher elevations.
As such, a Winter Storm Watch remains in effect for the eastern
Sierra slopes from 5am Tuesday through 5pm PDT Wednesday.

As this weather system approaches the area, gradients will increase
across the Desert Southwest. Gusty south winds will pick up through
the afternoon on Tuesday. The highest speeds are expected over the
southwestern Great Basin thanks to the approach of the entrance
region of a 125kt 250mb jet. Gusts 35 to 45 mph possible across
portions of western San Bernardino, Inyo, Esmeralda, southern Nye,
and western Lincoln counties. As we enter the high resolution
domain, wind-related headlines may be necessary.

As this deep closed low slides along the California coast on
Wednesday, moisture will be directed south and around the Sierra
Nevada Mountain Range, allowing precipitation chances to increase
across the Mojave and southeastern Great Basin deserts. Through the
day on Thursday, the center of this low will move through southern
Nevada, with highest rain rates expected across eastern Lincoln
County. This area is particularly vulnerable due to extensive flood
damage from the Meadow Valley Wash this month. Due to the amount of
run-to-run variation regarding timing of this system, snow level
forecast certainty is low at this time. It is likely that Lincoln
County will experience a rain/snow mix through the event, with
details becoming more clear over the next few days. Due to the cold,
cyclonic flow aloft, isolated thunderstorms cannot be ruled out
across southern Nevada and northwestern Arizona capable of producing
gusty winds from their direction.

Otherwise, temperatures will remain cooler than seasonal averages.
Tuesday will be the warmest day of the forecast period, but will
still range 3 to 6 degrees below average. Temperatures will drop
Wednesday and Thursday before recovering heading into next weekend.

Unfortunately for those who yearn for warm weather, the chances of a
ridge setting up at the end of the forecast period continues to
drop, with an active trough-like weather pattern likely to persist
into the first week of April.
&&

.AVIATION...For Harry Reid...Generally light winds under 8kts
through midday favoring a northerly direction at times. Northwest
winds around 10kts this afternoon then increasing in the evening 12-
15kts with gusts 20-25kts. Gustiness ends after midnight with north
winds around 10-12kts turning northeast late morning Tuesday. SCT-
BKN mid-level clouds this morning becoming SCT in the afternoon and
early evening then clearing.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light winds through midday at KVGT and KHND becoming
northwest around 10kts this afternoon then increasing and becoming
gusty at KVGT by late afternoon and at KHND later in the evening.
North winds around 10kts at KBIH through 19z then increasing to 12-
15kts with gusts to 20kts continuing into the evening before
decreasing. Winds 15-20kts at KDAG through late evening before
decreasing. Winds will be generally light at the Colorado River
Valley sites through this afternoon becoming northerly and gusty
tonight and Monday.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Adair
LONG TERM...Varian
AVIATION...Salmen

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Winter Storm Warnings in Nevada, 2023Winter Storm Warnings in California, 2023Every winter storm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.